Psycho-Babble Medication Thread 121107

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Can't concentrate, could it be lexapro?

Posted by Heather on September 26, 2002, at 10:15:36

I started lexapro on Tuesday at 5mg. I have very mild insomnia but I have lost my ability to concentrate. I can't seem to focus on anything work related. However I'm not sure if its the meds or my disorder cause I haven't been on the meds long. However last week I was rockin' at work and was really able to concentrate and perform. I don't even know what to tell my boss cause I'm so out of it this week. I have never been on any mental meds before so I don't know what is normal.

 

Re: Can't concentrate, could it be lexapro? Heather

Posted by Anyuser on September 26, 2002, at 11:05:28

In reply to Can't concentrate, could it be lexapro?, posted by Heather on September 26, 2002, at 10:15:36

What you're experiencing is normal. Within a few days you'll calm down. The drug should improve your ability to concentrate. See my posts to other Lexapro users, immediately above.

 

Re: Can't concentrate, could it be lexapro?

Posted by PSIBasic on September 26, 2002, at 11:26:44

In reply to Re: Can't concentrate, could it be lexapro? Heather, posted by Anyuser on September 26, 2002, at 11:05:28

I agree on the concentration bit. I am spacey and hope it goes away before going back to work.

It's nice to have a support system like this for those of us who are new to these meds.

 

More Lexapro Anxiety

Posted by Alice Anne on September 26, 2002, at 14:18:21

In reply to Can't concentrate, could it be lexapro?, posted by Heather on September 26, 2002, at 10:15:36

I have very slowly gotten my Lexapro dose up-- today I took 10mgs. It's been about two weeks. Some of the more pronounced side effects are gone-- the headache and queasiness, but I am also having trouble concentrating and feel an uncomfortable "buzzing" sensation that's causing me more anxiety. I'm really going to try and give this a chance, but what a deal to have to have all these uncomfortable sensations amplified before the medicine works to alleviate them. (Hopefully.)

 

Re: More Lexapro Anxiety

Posted by Lucy on September 26, 2002, at 16:30:24

In reply to More Lexapro Anxiety, posted by Alice Anne on September 26, 2002, at 14:18:21

Yes, I share your pain. I was unprepared for the rather extreme anxiety I felt having started out on the 10 mg dose. I quit after 2 days but am considering starting again with 5 mgs. It seems really strange to be taking something to help with anxiety to have it actually make it almost unbearable before it improves it. I may have to start again when I know that I can take a few days off of work if needed, that's how bad it affected me.

 

Re: More Lexapro Anxiety

Posted by Mystia on September 26, 2002, at 17:56:08

In reply to Re: More Lexapro Anxiety, posted by Lucy on September 26, 2002, at 16:30:24

All my s/e's went away within 4 days, except decreased appetite. I never really experienced the concentration s/e, but maybe it will go away soon!

Myst

 

Re: More Lexapro Anxiety

Posted by Alice Anne on September 26, 2002, at 23:47:34

In reply to Re: More Lexapro Anxiety, posted by Lucy on September 26, 2002, at 16:30:24

Thanks for the feedback. It helps to know someone else understands and has experienced the same thing--I start to feel like I must have some really weird body chemistry to be feeling all these side effects I "shouldn't" be. I did exactly as you plan to Lucy-- waited until I had a few days where I didn't have to face too many people. Hopefully things will be better tomorrow. I'd like to hear how things go for you.

 

Re: More Lexapro Anxiety

Posted by Heather on September 27, 2002, at 7:10:22

In reply to Re: More Lexapro Anxiety, posted by Alice Anne on September 26, 2002, at 23:47:34

Thank you everyone for letting me know that I'm probably ok. I feel much more confident in my treatment now. Thanks.

 

Re: Can't concentrate, could it be lexapro?

Posted by Mr. SadPuppyDog on September 27, 2002, at 12:34:46

In reply to Can't concentrate, could it be lexapro?, posted by Heather on September 26, 2002, at 10:15:36

> I started lexapro on Tuesday at 5mg. I have very mild insomnia but I have lost my ability to concentrate. I can't seem to focus on anything work related. However I'm not sure if its the meds or my disorder cause I haven't been on the meds long. However last week I was rockin' at work and was really able to concentrate and perform. I don't even know what to tell my boss cause I'm so out of it this week. I have never been on any mental meds before so I don't know what is normal.


It could be either the depression or the Lexapro. Depression, particulary the more severe forms, can cause serious concentration and memory problems, no drugs involved. But if this concentration problem started right after the Lexapro was begun, Id say the odds are its the drug. SSRIs can make a person awfully dizzy and messed up feeling for the first couple weeks. Usually this goes away after the first month, giving way to the full antidepressant effect. I remember when I first took SSRIs, man I was in lala land for a few weeks from severe dizziness, activation, etc.

Only your doctor could tell you for sure. But again, use common sense and if it started right after lexapro and you had no concentration problems from the depression prior, its most likely the SSRI.

Mr. Sad PuppyDog


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.